MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006800
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the console is working in low power.Then, case saver mode was activated and error 63 was prompted.There was no patient or procedure involved.
 
Additional Manufacturer Narrative
Mfr email address: (b)(4).
 
Event or Problem Description
It was reported that the console is working in low power.Case saver mode was activated, and error 63 was prompted.There was no patient or procedure involved.
 
Additional Manufacturer Narrative
Mfr email address: (b)(6).After service repair was performed by the field service engineer, the mirror of the console was returned to the lab and was visually inspected.The mirror was found to have white ash burnt marks.After the field service engineer changed the f s mirror, the issue was resolved, and the unit was within specification.Therefore, it is likely that the f s mirror was damaged and the reported allegation is confirmed.The components damaged could have affected the device performance and its integrity leading to the event experienced by the customer.Since expected or random components failures were identified without any design or manufacturing issue, the conclusion code of cause traced to component failure is selected for the complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Mfr email address: moshe.Barenboym@bsci.Com.The service repair was performed by the field service engineer.During service repair, the field service engineer (fse) removed the top covers and topped off the fluid.The top front cover was damaged which caused the inability to secure the cover to the frame causing space between the covers.The excess spacing can introduce dust or fluid into the laser.A request for a quote was sent to the technical assistance center.The engineer verified that the console was in case saver mode and found that brick 1 was at 155.The second relay mirror on the brick was replaced and both near and far alignment was performed.The aiming beam was adjusted, and the centration was verified to be good.The checklist was completed.According to the information provided, it is likely that the relay mirror was damaged.After replacement, however, the issue was resolved, and the unit was within specifications and functioning as intended.Therefore, it is likely that the damaged relay mirror could have affected the device performance leading to the event experienced by the customer.Based on the analysis results, the investigation conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidm
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17561411
Report Number2124215-2023-43581
Device Sequence Number12478417
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006800
Device Catalogue NumberGA-0006800
Device Lot Number0000000227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/17/2023
12/18/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/14/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown